Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Sep 13, 2018, 8:51 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 31 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2018, 8:51 PM EDT (00:51 UTC)
- Expired
- Sep 15, 2018, 4:15 AM EDT
- In force
- 31 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 55 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:13 PM EDT | FLASH FLOOD | 1 Se Half Moon, NC | ONSLOW EM REPORTED GUM BRANCH RD. BETWEEN SUMMERSILL SCHOOL RD. AND RAMSEY RD. HAD A BRIDGE COVERED WITH WATER, AND WILL BE IMPASSABLE SOON. |
| Sep 14, 4:45 PM EDT | FLASH FLOOD | 1 W Piney Green, NC | ELAINE DRIVE HAS MAJOR FLOODING AND IS IMPASSABLE. LOCATION MAY ALSO BE IMPACTED BY STORM SURGE BACKING UP FROM THE NEW RIVER. |
| Sep 14, 6:48 PM EDT | FLASH FLOOD | 1 Se Hubert, NC | ONSLOW COUNTY EM REPORTED HUBERT BLVD. IS COMPLETELY FLOODED AT THE BRIDGE LOCATED NEAR THE 500 BLOCK. |
| Sep 14, 10:24 PM EDT | FLASH FLOOD | 1 Se Pumpkin Center, NC | WATER ACROSS BALSAM ROAD, ABOUT 2 FEET DEEP. |
| Sep 14, 11:53 PM EDT | FLASH FLOOD | 3 Nnw Haws Run, NC | HAWS RUN VFD REPORTED ROAD WASHOUTS AT HARRIS CREEK RD., HIGHWAY 53, AND BURGAW HIGHWAY. |
| Sep 15, 12:10 AM EDT | HEAVY RAIN 19.96 | 2 Ne Kellum, NC | MESONET STATION HFMN7, HOFFMAN RAWS. |
| Sep 15, 12:19 AM EDT | HEAVY RAIN 6.4 | 2 Nnw Dixon, NC | MESONET STATION CLJN7, SANDY RUN RAWS. |
| Sep 15, 12:31 AM EDT | FLASH FLOOD | 1 Sse Piney Green, NC | ROCKY RUN ROAD CLOSED NEAR CREEK DUE TO FLOOD WATERS. |
| Sep 15, 12:51 AM EDT | HEAVY RAIN 9.08 | 3 N Haws Run, NC | MESONET STATION E2293, 3 N HAWS RUN. |
| Sep 15, 1:00 AM EDT | HEAVY RAIN 18.29 | Trenton, NC | MESONET STATION TRTN7, TRENTON. |
| Sep 15, 1:08 AM EDT | FLASH FLOOD | 2 Wsw Richlands, NC | RICHLANDS VFD REPORTED ROADWAY IS COMPLETELY UNDER WATER FROM BANKS BRIDGE ROAD (BRIDGE) TO THE INTERSECTION OF GREGORY FORK ROAD. |
| Sep 15, 1:12 AM EDT | FLASH FLOOD | 1 S Hubert, NC | ONSLOW EMERGENCY MANAGER REPORTED HIGHWAY 24 BETWEEN HUBERT BLVD. AND HIGHWAY 172 IS FLOODED, VERY DEEP, AND DOT HAS BEEN NOTIFIED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 1162 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted.
786
WGUS52 KMHX 140051
FFWMHX
NCC103-133-140845-
/O.NEW.KMHX.FF.W.0007.180914T0051Z-180914T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
851 PM EDT THU SEP 13 2018
The National Weather Service in Newport has issued a
* Flash Flood Warning for...
Jones County in eastern North Carolina...
Onslow County in eastern North Carolina...
* Until 445 AM EDT Friday.
* At 847 PM EDT, Hurricane Florence had brought between 1 and 3
inches of rain to portions of the warned area. Heavy rain from
Florence's rain bands will continue through the overnight. Flash
Flooding will likely begin across the area. Area creeks and
streams are expected to come out of their banks. Please continue
to shelter in place and if flood waters threaten move to the
highest level possible.
* Some locations that will experience flooding include...
Jacksonville, North Topsail Beach, New River Station, Pumpkin
Center, Piney Green, Half Moon, Camp Lejeune Center, Swansboro,
Phillips Crossroads, Hubert, Richlands, Maysville, Catherine Lake,
Folkstone, Silverdale, Kellum, Midway Park, Verona, Dixon and
Comfort.
Additional rainfall amounts of 3 to 5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3448 7758 3473 7769 3492 7765 3501 7772
3507 7760 3516 7751 3522 7752 3524 7750
3508 7719 3506 7717 3478 7717 3466 7709
3444 7752
$$
314 follow-up statements
133
WGUS52 KMHX 140841
FFWMHX
NCC103-133-141215-
/O.EXT.KMHX.FF.W.0007.000000T0000Z-180914T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
441 AM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Jones County in eastern North Carolina...
Onslow County in eastern North Carolina...
* Until 815 AM EDT.
* At 436 AM EDT, Doppler radar indicated heavy rain falling across
the warned area associated with Hurricane Florence. 3 to 7 inches
of rain have fallen. Flash flooding is likely already occurring.
Additional rainfall amounts of 3 to 6 inches are possible in the
warned area through later this morning.
* Some locations that will experience flooding include...
Jacksonville, North Topsail Beach, New River Station, Pumpkin
Center, Piney Green, Half Moon, Camp Lejeune Center, Swansboro,
Phillips Crossroads, Hubert, Richlands, Maysville, Catherine Lake,
Folkstone, Silverdale, Kellum, Midway Park, Verona, Dixon and
Comfort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3448 7758 3473 7769 3492 7765 3501 7772
3507 7760 3516 7751 3522 7752 3524 7750
3508 7719 3506 7717 3478 7717 3466 7709
3444 7752
$$
SGK050
WGUS52 KMHX 141155
FFWMHX
NCC103-133-141715-
/O.EXT.KMHX.FF.W.0007.000000T0000Z-180914T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
755 AM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Jones County in eastern North Carolina...
Onslow County in eastern North Carolina...
* Until 115 PM EDT.
* At 753 AM EDT, Doppler radar indicated heavy rain falling from
rain bands associated with Hurricane Florence across the warned
area. 4 to 8 inches of rain have fallen. Flash flooding is likely
already occurring. Additional rainfall amounts of 4 to 8 inches
are possible in the warned area through the morning.
* Some locations that will experience flooding include...
Jacksonville, North Topsail Beach, New River Station, Pumpkin
Center, Piney Green, Half Moon, Camp Lejeune Center, Swansboro,
Phillips Crossroads, Hubert, Richlands, Maysville, Catherine Lake,
Folkstone, Silverdale, Kellum, Midway Park, Verona, Dixon and
Comfort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3448 7758 3473 7769 3492 7765 3501 7772
3507 7760 3516 7751 3522 7752 3524 7750
3508 7719 3506 7717 3478 7717 3466 7709
3444 7752
$$
SGK532
WGUS52 KMHX 141702
FFWMHX
NCC103-133-150115-
/O.EXT.KMHX.FF.W.0007.000000T0000Z-180915T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
102 PM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Jones County in eastern North Carolina...
Onslow County in eastern North Carolina...
* Until 915 PM EDT Friday.
* At 1253 PM EDT, Torrential rainfall from Hurricane Florence
rainbands were moving over Onslow and Jones Counties. This band is
expected to slide linger over the counties through the afternoon.
Heavy rain from earlier bands will combine with the torrential
rainfall from this incoming band to exasperate flood conditions
and create even more flooded locations. Additional rainfall of 5
to 7 inches is expected through this evening.
* Countywide flooding expected across Onslow and Jones Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a very dangerous situation. Should flood waters encroach
into your location, seek a higher level in the building. Please
report flooding to your local law enforcement agency when you can do
so safely.
&&
LAT...LON 3448 7758 3473 7769 3492 7765 3501 7772
3507 7760 3516 7751 3522 7752 3524 7750
3508 7719 3506 7717 3478 7717 3466 7709
3444 7752
$$
Jamison149
WGUS52 KMHX 142139
FFWMHX
NCC103-133-150815-
/O.EXT.KMHX.FF.W.0007.000000T0000Z-180915T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
539 PM EDT FRI SEP 14 2018
The National Weather Service in Newport has extended the
* Flash Flood Warning for...
Jones County in eastern North Carolina...
Onslow County in eastern North Carolina...
* Until 415 AM EDT Saturday.
* At 536 PM EDT, Doppler radar indicated a rainband across Jones
County. This band will slide slowly west into Onslow County
tonight. Earlier rain from Tropical Storm Florence brought upwards
of 14 inches to the warned area. This additional rainfall will
exasperate ongoing flash flood conditions. An additional 2 to 4
inches is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are very hazardous across the county. Continue to shelter
in place and stay off all roadways if possible. Should flood waters
encroach into your location, seek a higher level in the building.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3448 7758 3473 7769 3492 7765 3501 7772
3507 7760 3516 7751 3522 7752 3524 7750
3508 7719 3506 7717 3478 7717 3466 7709
3444 7752
$$
JamisonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:41 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 13, 6:41 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
641 PM EDT Thu Sep 13 2018
.SYNOPSIS...
Dangerous Hurricane Florence has slowed to a crawl less than 60
miles southeast of Cape Lookout. Florence is expected to
slowly track west, bringing a prolonged period of significant
and life threatening impacts across eastern North Carolina.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 635 PM Thursday...Heavy rainfall, strong winds and severe
storm surge continues over our CWA as Hurricane Florence slowly
works its way west toward the coast, with anticipated landfall
in the Wilmington area Friday morning. No changes needed to the
current forecast package. Wind gusts in excess of 60 mph have
been observed along coastal areas, with winds expected to
continue to steadily increase as the core of the storm creeps
toward the area. Though the maximum winds associated with
Florence have trended downward over the past 24 hours, the wind
field is becoming larger and the impacts from the storm have not
changed. PWATs values near 2.5 inches and climbing, ample
dynamic forcing, and a very deep warm cloud layer will lead to
the potential for rainfall rates approaching 3 inches beginning
this evening. See HLSMHX for a complete rundown of the expected
impacts from Florence.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 330 PM Thu...Significant/life threatening impacts will
continue into Friday as Hurricane Florence continues to slowly
move along the southeastern North Carolina coastline. Extremely
heavy rainfall leading to catastrophic flooding, storm surge,
and damaging winds will continue Friday. See HLSMHX for more
information on expected impacts from Florence.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 AM Thu...Hurricane Florence is forecast to very
slowly move WSW into SC Sat. The slow motion will keep threat
for very heavy rain over the srn tier with cont threat of
catastrophic flash flooding with rainfall totals reaching 20 to
30 inches in spots. The cont strong winds will also cont the
threat for dangerous storm surge flooding...espcly over the srn
coast, Pamlico Sound, Neuse and Pamlico Rivers, as well as
adjacent streams and bays.
For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:
https:/www.weather.gov/media/mhx/LatestBriefing.pdf
Sunday through Wed...Florence is expected to eventually drift
away from the region early next week. There remains much
uncertainty to where Florence will move, and where any residual
associated organized rainfall will occur. Have cont likely pops
Sunday then cont broad high chance PoPs for the area into Wed.
High temps look to be near normal again with lots of clouds
around with highs in the 80s, and lows will be mostly in the
70s.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through 00Z Saturday/...
As of 640 PM Thursday...No changes to the current TAFs with
MVFR/IFR ceilings, very strong gusty winds and heavy rain bands.
The winds and the visibility/ceiling restrictions will continue
to create extremely hazardous aviation conditions.
Long Term /Thursday night through Monday/...
As of 500 PM Wed...Thursday night into Saturday, there will
likely be a prolonged period of sub-VFR conditions with the
arrival of Hurricane Florence. With strong winds expected, there
will be considerable hazards to flying, as well as very heavy
and prolonged rainfall. Scattered to numerous showers and widely
scattered thunderstorms will continue over the region through
Sunday producing sub-VFR conditions at times. Early next week
precipitation is expected to become more scattered in nature as
Florence moves away from the area.
&&
.MARINE...
Short Term /Through Tonight/...
As of 640 PM Thursday...Very hazardous marine conditions will
continue and all mariners should remain off the water through
the short term period as dangerous Hurricane Florence moves
south of the area. Hurricane force winds and seas as high as 30
feet can be expected overnight.
Long Term /Fri through Monday/...
As of 500 PM Tue...Hurricane Force winds will continue over the
waters into Fri with tropical storm force winds expected Fri
night and Sat. Some extreme winds are possible over the western
portions of the southern waters Fri night if Florence's eyewall
passes nearby as currently forecasted. SE winds are forecast to
subside to 15-20 kt Sun and Mon.
As Florence moves through the waters and inland Fri/Fri night seas
will peak at 20-30 ft across the coastal waters, and very
slowly subside but remain elevated 10 ft or higher Friday night
through Sunday.
&&
.HYDROLOGY...
As of 200 PM Thu...Historic rainfall expected to occur in NC
with Hurricane Florence. The forward motion of Florence will
come to a crawl over the next 36 hours. This perilous track will
keep eastern NC under the potent moisture stream on the right
front quadrant of the storm. The long duration of this event
unlike previous storms of its magnitude will support record
rainfall amounts over portions of our area, most likely the
southern coastal counties where the rain bands will persist
longer. Rainfall totals of 2 to 3 feet with locally higher
amounts are entirely probably given the storm track. The
gradient will be tight across the region with northern counties
likely seeing a foot or less rainfall, especially the northern
Outer Banks. All locations will be vulnerable to flash flooding,
with catastrophic flooding likely in areas that receive feet of
rain. All rivers will be susceptible to major flooding, though
the devil is in the details for exact crests and timing. The
models are taking an unfavorable trend of higher rainfall
amounts in the headwaters of the Neuse and Tar River basins,
which would increase the risks for major flooding in those
rivers. For rivers in the southern coastal counties like the New
River, NE Cape Fear, and Trent River record flooding is likely,
surpassing levels reached by Hurricane Floyd in 1999. A slight
wobble to the right of the track or stalling of the storm could
push the risk for major river flooding a tier of counties
further north. Record flooding is currently forecasted for the
river forecast point in Chinquapin. Concern is high for evacuees
traveling back into the region next week at which time most
rivers should be experiencing flooding.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Hurricane Warning for NCZ029-044>047-079>081-090>095-098-103-
104.
Flash Flood Watch through Saturday evening for NCZ029-044>047-
079>081-090>095-098-103-104.
Beach Hazards Statement through Friday evening for NCZ095-098-
103-104.
MARINE...Hurricane Warning for AMZ130-131-135>137-150-152-154-156-158.
&&
SYNOPSIS...
NEAR TERM...CTC/CB
SHORT TERM...CB
LONG TERM...RF/JME
AVIATION...CTC/HSA/CB
MARINE...CTC/HSA/CB
HYDROLOGY...MHXHazardous weather outlook, Sep 13, 5:27 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 527 PM EDT Thu Sep 13 2018 NCZ029-044>047-080-081-092>094-142130- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- Jones-Craven-Pamlico- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090-091-142130- Greene-Duplin-Lenoir- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-142130- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 527 PM EDT Thu Sep 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...TORNADO WATCH 371 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 13, 7:10 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
710 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM STORM SURGE NEW BERN 35.10N 77.03W
09/13/2018 CRAVEN NC STORM CHASER
STORM SURGE AROUND 6 FEET REPORTED BY STORM
CHASER AT UNION PARK IN NEW BERN.
&&
DAGLocal storm report, Sep 13, 7:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HURRICANE RICHLANDS 34.90N 77.54W
09/13/2018 ONSLOW NC EMERGENCY MNGR
POWER LINE DOWN AT THE CORNER OF NICHOLSON
AND EAST HARGETT STREET. ANOTHER POWER LINE
IS DOWN AT EAST FOY STREET WITH ADJACENT
TREE ON FIRE.
&&
DAGLocal storm report, Sep 13, 7:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM STORM SURGE NEW BERN 35.10N 77.03W
09/13/2018 CRAVEN NC STORM CHASER
STORM SURGE AROUND 6 FEET REPORTED BY STORM
CHASER AT UNION PARK IN NEW BERN.
0617 PM HURRICANE RICHLANDS 34.90N 77.54W
09/13/2018 ONSLOW NC EMERGENCY MNGR
POWER LINE DOWN AT THE CORNER OF NICHOLSON
AND EAST HARGETT STREET. ANOTHER POWER LINE
IS DOWN AT EAST FOY STREET WITH ADJACENT
TREE ON FIRE.
0530 PM HURRICANE 1 NE SEA VIEW PIER 34.51N 77.39W
09/13/2018 ONSLOW NC LAW ENFORCEMENT
OCEAN OVERWASH REPORTED ON NORTH TOPSAIL
BEACH.
0513 PM HURRICANE HARKERS ISLAND 34.70N 76.56W
09/13/2018 CARTERET NC PUBLIC
REPORTED SUSTAINED WINDS OF 64 MPH GUSTING
TO 77 MPH.
0510 PM HURRICANE 1 N CEDAR ISLAND 35.02N 76.32W
09/13/2018 CARTERET NC AWOS
THE AUTOMATED WEATHER OBSERVATION REPORTED
NE WINDS AT 51 GUSTING TO 77 KNOTS.
0405 PM HURRICANE CRAB POINT VILLAGE 34.76N 76.73W
09/13/2018 CARTERET NC PUBLIC
MULTIPLE TREES DOWN DUE TO STRONG WINDS FROM
HURRICANE FLORENCE.
0325 PM HURRICANE 1 SW NEWPORT 34.78N 76.88W
09/13/2018 CARTERET NC AWOS
THE RSOIS AT MHX REPORTED A GUST OF 54
KNOTS.
0217 PM HURRICANE 3 ESE RIVER ROAD 35.49N 76.95W
09/13/2018 BEAUFORT NC PUBLIC
STORM SURGE FLOODING ESTIMATED AT 1 TO 2
FEET AT THE PAMLICO PLANTATION ALONG BROAD
CREEK IN BEAUFORT COUNTY, RELAYED BY NWS
EMPLOYEE.
0212 PM HURRICANE 2 WNW JACKSONVILLE 34.77N 77.43W
09/13/2018 ONSLOW NC EMERGENCY MNGR
POWERLINES DOWN AT BARN ST. AND AZTEE RD.
1158 AM HURRICANE 2 NW MIDWAY PARK 34.74N 77.37W
09/13/2018 ONSLOW NC LAW ENFORCEMENT
JACKSONVILLE POLICE DEPT. ADVISED TREE DOWN
BLOCKING ROAD ON EAST BOUND HWY 24 AT PINE
VALLEY RD.
1140 AM STORM SURGE ENGELHARD 35.51N 75.99W
09/13/2018 HYDE NC PUBLIC
MINOR FLOODING AT HILLTOP RD AND GOLDEN ST.
1111 AM TROPICAL STORM 2 SSW HAVELOCK 34.88N 76.91W
09/13/2018 CRAVEN NC AWOS
AWOS NKT REPORTS PEAK WIND GUST OF 56 MPH.
1045 AM HEAVY RAIN 1 SW NEWPORT 34.78N 76.88W
09/13/2018 M1.50 INCH CARTERET NC NWS EMPLOYEE
1-HOUR MEASURED RAINFALL OF 1.50 INCHES AT
NWS NEWPORT.
1030 AM TROPICAL STORM 2 ESE HARKERS ISLAND 34.69N 76.53W
09/13/2018 CARTERET NC PARK/FOREST SRVC
CAPE LOOKOUT NATIONAL SEASHORE VISITORS
CENTER REPORTED A 58 MPH WIND GUST RESULTING
IN DOWNED TREE LIMBS.
0951 AM STORM SURGE AVON 35.35N 75.51W
09/13/2018 DARE NC BROADCAST MEDIA
OCEAN OVER WASH/STORM SURGE WITH WATER ON
OCEAN VIEW DR. TO NC 12 IN AVON.
&&Local storm report, Sep 13, 8:23 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
823 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HURRICANE EMERALD ISLE 34.67N 77.03W
09/13/2018 CARTERET NC PUBLIC
USGS SENSOR AT EMERALD ISLE REPORTED AN 80
MPH GUST.
&&
MSLocal storm report, Sep 13, 8:25 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM STORM SURGE 2 SW HAVELOCK 34.89N 76.92W
09/13/2018 CRAVEN NC PUBLIC
STREET FLOODING ON SHORE DRIVE IN HAVELOCK.
&&
MSLocal storm report, Sep 13, 8:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT THU SEP 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN ATLANTIC BEACH 34.70N 76.74W
09/13/2018 M12.73 INCH CARTERET NC PUBLIC
MEASURED BY USGS RAPID DEPLOYMENT GAUGE IN
ATLANTIC BEACH.
&&
MSThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:49 PM EDT | Tornado Warning | MHX | Dare, Hyde | 26 min |
| Sep 13, 9:55 PM EDT | Flash Flood Warning | MHX | Hyde | 4 hr |
| Sep 13, 11:51 PM EDT | River Flood Warning | MHX | Lenoir | 16 days |
| Sep 14, 1:41 AM EDT | Flash Flood Warning | MHX | Dare, Hyde | 3 hr |
| Sep 14, 2:13 AM EDT | Flash Flood Warning | MHX | Beaufort, Craven, Jones, Pamlico | 8 hr |
| Sep 14, 2:40 AM EDT | Flash Flood Warning | MHX | Carteret, Craven, Jones, Pamlico | 30 hr |
| Sep 14, 3:10 AM EDT | River Flood Warning | MHX | Beaufort | 22 hr |
| Sep 14, 6:33 AM EDT | Flash Flood Warning | MHX | Duplin, Lenoir | 20 hr |
| Sep 14, 6:48 AM EDT | Flash Flood Warning | MHX | Greene, Pitt | 23 hr |
| Sep 14, 8:29 AM EDT | Tornado Warning | MHX | Carteret, Pamlico | 46 min |
| Sep 14, 9:37 AM EDT | Tornado Warning | MHX | Washington | 23 min |
| Sep 14, 10:24 AM EDT | Tornado Warning | MHX | Carteret, Craven, Pamlico | 51 min |
| Sep 14, 10:38 AM EDT | Flash Flood Warning | MHX | Craven | 16 hr |
| Sep 14, 10:59 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 12 days |
| Sep 14, 11:00 AM EDT | River Flood Warning | MHX | Pitt | 36 hr |
| Sep 14, 11:15 AM EDT | Tropical Storm Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 35 hr |
| Sep 14, 11:57 AM EDT | Tornado Warning | MHX | Carteret, Craven | 33 min |
| Sep 14, 1:06 PM EDT | Tornado Warning | MHX | Carteret, Craven, Pamlico | 39 min |
| Sep 14, 1:58 PM EDT | Tornado Warning | MHX | Jones, Onslow | 32 min |
| Sep 14, 2:10 PM EDT | Tornado Warning | MHX | Carteret, Craven | 35 min |
| Sep 14, 2:22 PM EDT | Flash Flood Warning | MHX | Beaufort | 12 hr |
| Sep 14, 5:17 PM EDT | Small Craft Advisory | MHX | 70 hr | |
| Sep 14, 7:19 PM EDT | River Flood Warning | MHX | Jones | 12 days |
| Sep 14, 7:21 PM EDT | River Flood Warning | MHX | Onslow | 5 days |
| Sep 14, 7:25 PM EDT | River Flood Warning | MHX | Pitt | 51 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.